What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 18, 1:58 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 18, 1:58 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
258 PM CDT Tue Aug 18 2020
.SHORT TERM (Tonight through Wednesday Night)...
The well-publicized frontal boundary has continued to meander slowly
south. Some showers and thunderstorms have developed to our north
and are expected to continue drifting south. Webb county has seen
the most activity this afternoon, but expect it will taper off a bit
through tonight. However, hi-res models show isolated to scattered
showers and thunderstorms continuing through this evening over much
of the area. Given the model indications, the instability, and PWATs
around 1.75 to 2.0 inches, will continue a chance of showers across
the northern and western portions of the CWA, and a slight chance
for the remainder of the CWA through Wednesday morning. With the
frontal boundary through the area by Wednesday, we come under the
influence of the ridge to our west so chances for precipitation
decrease. Weak offshore flow will become weak to moderate onshore
flow by Wednesday night.
Temperatures will remain fairly warm but drier air behind the
boundary will keep heat index values 105 or below for the whole area.
&&
.LONG TERM (Thursday through Tuesday)...
The extended period begins with an upper level ridge stationed
across the SW portion of the country and a mid-upper level trough
located in the TN/AL region. Through the rest of the work week and
into the beginning of the weekend the ridge will drift slightly east
as the trough digs south into the Gulf of Mexico. This places S
Texas in between the two systems and on the convergent side of the
upper level trough. This, combined with lower than seasonal average
PWAT values, will minimize the chances of precipitation through
Saturday. During the day Sunday, the trough will lift to the NE,
allow some moisture to filter into the area, and provide the next
chance for precipitation. For this, have included slight PoPs for
the Coastal Bend and Coastal Waters for Sunday.
Now for the burning question...what is going on with the tropics?
NHC is monitoring two areas of interest. An area in the Caribbean
currently has a 70% chance of cyclone development within the next
five days. Another area east of the aforementioned system has a 90%
development in the next five days. At this point in time it is too
early to pinpoint where these systems will go, and what (if any)
impacts will be felt in S Texas. Nonetheless, residents in S TX
should continue to pay close attention to updates from the NHC in
regards to the progress of these two systems over the rest of the
week and into the weekend.
Lastly, heat indices for the extended period generally remain at or
below 105 degrees for the work week and into early next week. Some
areas could see heat index values just above 105 degrees briefly
next week.
&&
.MARINE...
Weak offshore flow is expected tonight along with some isolated
showers and thunderstorms in response to a weak frontal boundary.
Weak onshore flow will return Wednesday as the boundary's influence
ends. A weak to moderate onshore flow will continue tomorrow
night through the end of the week with winds becoming more
moderate in the afternoons and subsiding to weaker levels at
night. Seas will be 1 to 2 feet tomorrow night through the weekend
before they begin to build to 3 feet Sunday morning. Isolated to
scattered showers and thunderstorms will be possible Saturday
night and into next week across the local waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 98 76 96 76 / 20 20 10 0 0
Victoria 75 100 73 98 75 / 30 10 10 10 0
Laredo 76 99 76 101 77 / 40 10 10 0 0
Alice 74 100 74 100 74 / 20 20 0 0 0
Rockport 78 95 80 95 81 / 20 10 10 10 0
Cotulla 75 102 73 102 75 / 30 10 0 0 0
Kingsville 75 100 74 99 75 / 20 20 0 0 0
Navy Corpus 80 93 81 93 82 / 10 20 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LS/77...SHORT TERM
HAA/72...LONG TERM
Hazardous weather outlook, Aug 18, 4:11 AM CST, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
511 AM CDT Tue Aug 18 2020
TXZ229>234-239>247-342>347-442-443-447-191015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
511 AM CDT Tue Aug 18 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms expected today and tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated to scattered thunderstorms are possible Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-191015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
511 AM CDT Tue Aug 18 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated thunderstorms expected today and tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated to scattered thunderstorms are possible Sunday and
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
87/84
In the hours before
Special weather statement, Aug 18, 11:50 AM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1250 PM CDT Tue Aug 18 2020
TXZ229-239-181830-
Webb-La Salle-
1250 PM CDT Tue Aug 18 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND SOUTHWESTERN
LA SALLE COUNTIES...
At 1249 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles northeast of Ranchitos Las Lomas
to near Texas A&M International University to 7 miles west of
Columbia Bridge. Movement was south at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Laredo, Encinal, Rio Bravo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, La Esperanza Ranch Airport,
Ranchos Penitas West, Columbia Bridge, United South High School,
Texas A&M International University, Aguilares, Ranchitos Las Lomas,
St Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Country Club, Laredo Community College, Orvil and Callaghan.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2737 9950 2749 9948 2750 9953 2757 9951
2761 9955 2760 9958 2764 9960 2763 9964
2766 9967 2766 9971 2778 9982 2776 9984
2780 9988 2791 9990 2794 9994 2798 9993
2815 9950 2796 9890 2756 9884 2734 9931
TIME...MOT...LOC 1749Z 352DEG 12KT 2775 9908 2761 9939 2769 9986
LSSpecial weather statement, Aug 18, 12:35 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
135 PM CDT Tue Aug 18 2020
TXZ229-239-181915-
Webb-La Salle-
135 PM CDT Tue Aug 18 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND SOUTHWESTERN
LA SALLE COUNTIES...
At 134 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles north of Oilton to 8 miles
southeast of Texas A&M International University to 10 miles southwest
of Columbia Bridge. Movement was south at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Laredo, Encinal, Rio Bravo, El Cenizo, Las Tiendas, Laredo
International Airport, Botines, Unitec Industrial Park, Mirando City,
Ranchos Penitas West, Oilton, Columbia Bridge, United South High
School, Texas A&M International University, Aguilares, Ranchitos Las
Lomas, St Augustine High School South Laredo, Doctors Hospital Of
Laredo, Laredo Country Club and Bruni.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2727 9949 2730 9949 2731 9954 2741 9949
2749 9948 2750 9953 2757 9951 2764 9960
2763 9964 2766 9971 2778 9982 2780 9988
2783 9988 2809 9943 2780 9886 2735 9880
2727 9912 2727 9933 2732 9937 2726 9945
TIME...MOT...LOC 1834Z 340DEG 4KT 2766 9890 2752 9932 2762 9985
LSSpecial weather statement, Aug 18, 1:33 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
233 PM CDT Tue Aug 18 2020
TXZ239-182030-
Webb-
233 PM CDT Tue Aug 18 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...
At 232 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Mirando City to 13 miles southwest of
Aguilares to St Augustine High School South Laredo. Movement was
southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms. Heavy rainfall is also possible.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Mirando
City, Oilton, United South High School, Texas A&M International
University, Aguilares, St Augustine High School South Laredo, Laredo
Country Club, Bruni and Laredo Community College.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2726 9949 2730 9949 2730 9953 2732 9954
2734 9951 2749 9948 2750 9953 2757 9951
2760 9954 2757 9925 2750 9883 2744 9880
2727 9880 2727 9933 2732 9937 2726 9945
TIME...MOT...LOC 1932Z 334DEG 17KT 2743 9896 2733 9926 2750 9947
TESpecial weather statement, Aug 18, 3:10 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
410 PM CDT Tue Aug 18 2020
TXZ231-232-241-244-182200-
Live Oak-Jim Wells-Inland San Patricio-Bee-
410 PM CDT Tue Aug 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
NORTHEASTERN JIM WELLS...SOUTHEASTERN LIVE OAK AND SOUTH CENTRAL BEE
COUNTIES...
At 410 PM CDT, a strong thunderstorm was located over Three Rivers,
moving west at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mathis, Skidmore, Lake City, San Patricio, Lagarto, Tynan, Sandia,
Argenta, Mount Lucas, Dinero, Lakeside, Lake Corpus Christi and
Pernitas Point.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2799 9801 2828 9801 2828 9768 2799 9768
TIME...MOT...LOC 2110Z 083DEG 19KT 2845 9820
TE
Special weather statement, Aug 18, 3:11 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
411 PM CDT Tue Aug 18 2020
TXZ230-231-182200-
Live Oak-McMullen-
411 PM CDT Tue Aug 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND WEST
CENTRAL LIVE OAK COUNTIES...
At 411 PM CDT, a strong thunderstorm was located over Three Rivers,
moving west at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Three Rivers, Choke Canyon, Tilden, Calliham and Simmons.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2855 9813 2837 9811 2827 9855 2854 9859
TIME...MOT...LOC 2111Z 083DEG 19KT 2845 9821
TE